Nebraska, 2011

Hail and Damaging Winds in Nebraska, June 24, 2011

June 24, 2011 · NWS CYS · 19 events in 5 counties and zones

A classic severe weather pattern was in place and widespread hail occurred across southeast Wyoming and the Nebraska panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A classic severe weather pattern was in place and widespread hail occurred across southeast Wyoming and the Nebraska panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 24, 12:21 PM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 24, 12:21 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT FRI JUN 24 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY...

FORECAST PROBLEM IN THE SHORT TERM IS THE THREAT OF SEVERE WEATHER.

18Z SURFACE ANALYSIS SHOWS 55 DEW POINTS LOCATED GENERALLY TO THE
EAST OF THE WY/NE BORDER. A FRONTAL BOUNDARY IS PUSHING INTO
NORTHERN AND WESTERN NEBRASKA. AREA RADARS HAVE BEEN SHOWING
ISOLATED CONVECTIVE ACTIVITY THROUGHOUT THE MORNING. LATEST IMAGES
FROM KCYS 88D SHOWING A DECENT STORM TO THE NORTH OF RAWLINS AND
OTHER WEAKER STORMS JUST GETTING GOING WEST OF CHEYENNE.

SEEMS LIKE ALL THE INGREDIENTS ARE COMING TOGETHER FOR AN OUTBREAK
OF SEVERE WEATHER GENERALLY EAST OF INTERSTATE 25 EAST INTO THE
PANHANDLE. LAPS DATA ALREADY SHOWING LIFTED INDEX'S OF MINUS 4 TO
MINUS 6 IN THIS AREA WITH CAPES ABOVE NUMBERS OVER 2000. NAM
SHOWING THAT BY 25/00Z CAPES WILL BE OVER 3000 AND LI'S -8 IN THE
PANHANDLE. LOOKS LIKE THE STORMS WILL PERSIST TO AROUND MIDNIGHT
IN THE PANHANDLE ENDING A LITTLE EARLIER IN SOUTHEAST WYOMING.

ON SATURDAY MOST OF THE CWA WILL CONTINUE TO HAVE A CHANCE OF
THUNDERSTORMS BUT THE THREAT OF SEVERE WEATHER WILL MAINLY BE IN
THE SIOUX AND DAWES COUNTIES IN THE PANHANDLE.

SUNDAY WILL SEE THE CHANCES OF STORMS DIMINISHING BUT THE NORTHERN
PANHANDLE STILL COULD SEE SOME ISOLATED SEVERE WEATHER.

TEMPERATURES THROUGH THE WEEKEND WILL SEE GENERALLY THE 70S AND
80S FOR HIGHS WITH LOWS IN THE 40S AND 50S.

.LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF QUITE
SIMILAR SYNOPTICALLY AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE
IN THEIR RESPECTIVE SOLUTIONS.

MONDAY...COOLER AND MORE STABLE AIRMASS PREVAILS IN THE WAKE
OF A PASSING COLD FRONT...THUS THUNDERSTORM CHANCES LOOK QUITE
MINIMAL.

TUESDAY...WARM TEMPERATURES EXPECTED WITH 1000-500 MB THICKNESSES
NEAR 5820 METERS. WITH LIMITED LOW AND MID LEVEL MOISTURE
AVAILABILITY...AND 500 MB HEIGHTS NEAR 5880 METERS...THUNDERSTORM
CHANCES APPEAR QUITE MINIMAL.

WEDNESDAY...STILL LOOKS DRY FOR ALMOST ALL AREAS WITH 591 DEKAMETER
500 MB RIDGE AXIS OVERHEAD AND LIMITED LOW AND MID LEVEL MOISTURE.
WITH WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION...
ONLY ISOLATED AFTERNOON THUNDERSTORMS EXPECTED ACROSS OUR WESTERN
COUNTIES DRIVEN BY DIFFERENTIAL HEATING OVER THE TERRAIN.

THURSDAY...NEXT POTENT SHORTWAVE TROUGH ALOFT ROTATES NORTHEAST
ACROSS WESTERN WYOMING AND IDAHO WITH A COLD FRONT ENTERING
WESTERN WYOMING. EXPECT ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ALONG AND EAST OF A SURFACE TROUGH ALONG
INTERSTATE 25...ASSUMING WARM MID LEVEL TEMPERATURES AND
CONVECTIVE INHIBITION IS ABLE TO BE OVERCOME...WHICH LOOKS LIKELY.

FRIDAY...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER OUR
SOUTHERN COUNTIES IN LOW LEVEL CONVERGENCE AXIS...THOUGH CONFIDENCE
IN THE DAY 7 SOLUTION IS LOW IN THIS RELATIVELY PROGRESSIVE
PATTERN FOR LATE JUNE.

&&

.AVIATION...SCATTERED THUNDERSTORMS SHOULD BE EXPECTED FOR
AERODROMES EAST OF INTERSTATE 25 THROUGH 25/06Z WITH LOCALIZED
MVFR CONDITIONS WITH THESE STORMS. OVERNIGHT SOME PATCHY OF AREAS
OF LOWER VISIBILITIES AND LOWER CEILINGS SHOULD BE EXPECTED IN THE
NEBRASKA PANHANDLE. THE LOWER CONDITIONS WILL IMPROVE AFTER 25/15Z
AND THEN EXPECT THUNDERSTORMS TO DEVELOP AGAIN DURING THE
AFTERNOON HOURS.

&&

.FIRE WEATHER...THUNDERSTORMS AND SHOWERS SHOULD BE EXPECTED
ACROSS THE DISTRICT THROUGH SUNDAY. WITH THE FUEL STATUS REMAINING
NOT FAVORABLE FOR RAPID FIRE GROWTH...FIRE WEATHER CONCERNS REMAIN
LOW.

&&

.HYDROLOGY...WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH
THE WEEKEND. HIGHS WILL GENERALLY BE IN THE 80S ACROSS THE PLAINS
WITH 60S AND 70S IN THE MOUNTAINS AND HIGH VALLEYS. THESE WARM
TEMPERATURES WILL INCREASE THE RATE OF MOUNTAIN SNOW MELT.
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. STRONG TO
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
PRECIPITATION TOTALS OF UP TO ONE HALF INCH EAST OF THE LARAMIE
RANGE IN SOUTHEAST WYOMING. THE MOUNTAINS CAN EXPECT UP TO A TENTH
OF AN INCH. FLOOD WARNINGS REMAIN IN EFFECT UNTIL FURTHER NOTICE
FOR SARATOGA...SINCLAIR...ENCAMPMENT AND LARAMIE. LEVELS AT OR
ABOVE BANKFULL WILL CONTINUE ON THE LITTLE LARAMIE RIVER.

FOR AREAS EAST OF THE LARAMIE RANGE...RESERVOIR RELEASES WILL RESULT
IN HIGH WATER LEVELS. IN ADDITION...THE NEBRASKA PANHANDLE MAY SEE
STRONG STORMS BOTH FRIDAY AND SATURDAY AFTERNOON AND EVENING
WHICH COULD PRODUCE LOCALLY AN INCH OR MORE OF RAINFALL. FLOOD
WARNINGS REMAIN IN EFFECT FOR HENRY AND MITCHELL UNTIL FURTHER
NOTICE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH
LONG TERM/HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 24, 1:05 PM MST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT FRI JUN 24 2011

WYZ104-105-109>116-251630-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
205 PM MDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH CENTRAL
WYOMING THROUGH THIS EVENING. THE ACTIVITY WILL MOVE TO THE EAST.
SOME OF THE STORMS WILL BE STRONG...ESPECIALLY OVER ALBANY COUNTY.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THAT
COUNTY AND STORMS THERE WILL PRODUCE LARGE HAIL...STRONG WIND
GUSTS AND HEAVY RAIN.  OVER THE REST OF THE AREA...SMALL HAIL AND
GUSTY WINDS WILL BE LIKELY WITH THE ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY AND SUNDAY.

MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH
PLATTE RIVERS WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN
ALBANY COUNTY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
251630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
205 PM MDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOCE EAST FROM THE LARAMIE RANGE AND BE OVER
THE ENTIRE CWA BY LATE THIS AFTERNOON.  SOME OF THE STORMS WILL
PRODUCE SEVERE WEATHER AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT
THROUGH 9 PM.  LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN WILL
BE LIKELY WITH THE STRONGER STORMS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY AND SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO ALLIANCE.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER
WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING EAST OF
INTERSTATE 25 IN WYOMING AND ON INTO THE NEBRASKA PANHANDLE.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHEYENNE WITH
REPORTS OF HAIL AND STRONG AND DAMAGING WINDS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jun 24, 3:23 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT FRI JUN 24 2011

WYZ101-103>105-107-242330-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY
WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH LARAMIE RANGE WY-SHIRLEY
BASIN WY-
423 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CARBON...
SOUTHERN CONVERSE...NORTHERN ALBANY AND NORTHWESTERN PLATTE COUNTIES
UNTIL 530 PM MDT...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
CASPER TO 11 MILES SOUTHEAST OF LITTLE MEDICINE SCHOOL...AND MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BOXELDER AROUND 440 PM MDT.
I-25 EXIT 165 AND LAPRELE RESERVOIR AROUND 455 PM MDT.
I-25 EXIT 156...GLENROCK AND DEER CREEK AROUND 500 PM MDT.
ROLLING HILLS ESTATES...SAND CREEK RESERVOIR AND I-25 EXIT 151 AROUND
505 PM MDT.
I-25 EXIT 146 AND DOUGLAS AROUND 510 PM MDT.
I-25 EXIT 135 AROUND 515 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 120 AND
175.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jun 24, 3:28 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             14 NNW CHEYENNE         41.33N 104.90W
06/24/2011  M0.75 INCH       LARAMIE            WY   STORM CHASER

            STORM CHASER MEASURED DIME TO PENNY SIZED HAIL. LASTED
            FOR 4 MINUTES.

&&

CLH
Special weather statement, Jun 24, 3:28 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT FRI JUN 24 2011

WYZ101-103-105>107-242330-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY
LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE
WY-SHIRLEY BASIN WY-
428 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE...NORTHEASTERN
ALBANY AND NORTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT...

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF LITTLE MEDICINE SCHOOL...OR 47
MILES SOUTHEAST OF CASPER...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WINDY PEAK AROUND 455 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jun 24, 3:36 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       10 N VAN TASSELL        42.81N 104.09W
06/24/2011  E0.75 INCH       NIOBRARA           WY   PUBLIC

            HEAVY RAIN. PEA TO MARBLE HAIL.

&&

DDEAL
Special weather statement, Jun 24, 3:36 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT FRI JUN 24 2011

NEZ020-054-WYZ108-118-119-242330-
BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN
COUNTY WY-KIMBALL NE-
436 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...SOUTHEASTERN
GOSHEN...NORTHWESTERN KIMBALL AND WESTERN BANNER COUNTIES UNTIL 530
PM MDT...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF WHITAKER...OR 18 MILES NORTHEAST
OF CHEYENNE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HWY 85 AT HIGHWAY 216 AROUND 450 PM MDT.
GUN BARREL AROUND 455 PM MDT.
HWY 85 MM 50 AROUND 500 PM MDT.
ALBIN AROUND 520 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

RUBIN
Local storm report, Jun 24, 3:38 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     HARRISON                42.69N 103.88W
06/24/2011  E55 MPH          SIOUX              NE   TRAINED SPOTTER

            ACCOMPANIED BY VERY HEAVY RAIN AND PEA SIZED HAIL.

&&

CLH

The radar

The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

13 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Sioux

When
June 24, 3:40 PM MST to 3:42 PM MST
Where
Sioux County, Harrison
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.680, -103.870

Hail, Sioux

When
June 24, 3:55 PM MST to 4:10 PM MST
Where
Sioux County, 7 mi NNW of Harrison
Measured
1 in hail
Reported by
Public
Coordinates
42.774, -103.923

Hail, Sioux

When
June 24, 3:55 PM MST to 4:00 PM MST
Where
Sioux County, 16 mi NNW of Harrison
Measured
1 in hail
Reported by
Public
Coordinates
42.894, -103.991

Thunderstorm Wind, Sioux

When
June 24, 4:00 PM MST
Where
Sioux County, 10 mi E of Harrison
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
42.680, -103.673

NDOR sensor measured a thunderstorm wind gust of 64 mph.

Thunderstorm Wind, Dawes

When
June 24, 4:25 PM MST
Where
Dawes County, 13 mi SE of Crawford
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.547, -103.219

The public reported tree limbs blown down.

Thunderstorm Wind, Dawes

When
June 24, 4:39 PM MST
Where
Dawes County, 10 mi S of Chadron
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
42.685, -103.000

NDOR sensor measured a thunderstorm wind gust of 71 mph.

Thunderstorm Wind, Dawes

When
June 24, 4:50 PM MST
Where
Dawes County, 10 mi E of Chadron
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.830, -102.803

A trained spotter reported that a thunderstorm wind gust blew down a 12 inch in diameter pine tree. Penny size hail was also observed.

Hail, Kimball

When
June 24, 5:13 PM MST to 5:15 PM MST
Where
Kimball County, 4 mi N of Kimball
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.288, -103.670

Hail, Scotts Bluff

When
June 24, 7:23 PM MST to 7:27 PM MST
Where
Scotts Bluff County, 8 mi N of Scottsbluff
Measured
1.5 in hail
Reported by
Public
Coordinates
41.986, -103.650

Hail, Scotts Bluff

When
June 24, 7:32 PM MST to 7:35 PM MST
Where
Scotts Bluff County, Gering
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.820, -103.670

Hail, Kimball

When
June 24, 8:16 PM MST to 8:20 PM MST
Where
Kimball County, 3 mi N of Kimball
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
41.273, -103.670

Hail, Kimball

When
June 24, 8:38 PM MST to 8:40 PM MST
Where
Kimball County, 1 mi S of Dix
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
41.215, -103.500

Hail, Cheyenne

When
June 24, 8:55 PM MST to 9:00 PM MST
Where
Cheyenne County, Lorenzo
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.050, -103.050

Thunderstorm Wind, Cheyenne

When
June 24, 8:55 PM MST
Where
Cheyenne County, Lorenzo
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.050, -103.050

A trained spotter reported trees were down on property.

Hail, Kimball

When
June 24, 9:14 PM MST to 9:16 PM MST
Where
Kimball County, 8 mi S of Dix
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
41.114, -103.500

Hail, Kimball

When
June 24, 9:25 PM MST to 9:30 PM MST
Where
Kimball County, 6 mi S of Dix
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
41.143, -103.500

Thunderstorm Wind, Cheyenne

When
June 24, 9:30 PM MST to 9:34 PM MST
Where
Cheyenne County, 2 mi S of Dalton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.391, -102.980

A trained spotter estimated wind gusts of 60 mph and reported wind damage in Dalton.

Hail, Cheyenne

When
June 24, 9:35 PM MST to 9:38 PM MST
Where
Cheyenne County, Lorenzo
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.050, -103.050

Hail, Scotts Bluff

When
June 24, 11:00 PM MST to 11:04 PM MST
Where
Scotts Bluff County, Gering
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.820, -103.670

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304317, 304318, 304322, 304325, 304326, 304331, 304333, 304334, 304335, 304336, 304338, 304341, 304343, 304344, 304345, 304346, 304347, 304348, 304349.